Home         Forums  

Go Back   Marrowforums > Treatments > Transfusions and Iron Overload
Register FAQ Search Today's Posts Mark Forums Read

Transfusions and Iron Overload Blood and platelet transfusions, iron testing and treatments

Reply
 
Thread Tools Search this Thread
  #1  
Old Sat Apr 14, 2012, 08:26 AM
cheri cheri is offline
Member
 
Join Date: Nov 2010
Location: Tuckahoe New Jersey
Posts: 243
Wheatgrass side effects?

Hi all

I have started a wheatgrass regime, 400 mg freeze dried capsules/3xday (thanks Alice!) and have noticed that since I started, I am having GI issues again, mainly severe gassiness/consitipation....has anyone noticed this effect or is it just coincidental? I had waited until all was well with my system before I started and the last week or so has been rough.
I don't want to stop the wheatgrass to find out but I am really uncomfortable. Wondering if there is conncection or anyone else has any suggestions....thanks!
__________________
Cheri Age 54; dx Oct 2009 AML, induction chemo only;dx MDS July 2010,- PRBC transfusion dependent; Results BMB 8/4/11--- 6-8% blasts; Danazol 100 mg 3xday; quit Exjade/ GI distress; platelets holding 40's; Fluctuation in blasts in blood--Neupogen 3-4xweek; off Revlimid again! Procrit weekly
Reply With Quote
  #2  
Old Sat Apr 14, 2012, 11:47 AM
triumphe64 triumphe64 is offline
Member
 
Join Date: Feb 2008
Location: Dallas, Texas
Posts: 441
I have not used wheat grass, but I understand that is a side effect.
__________________
Dallas, Texas - Age 77 - Pure Red Cell Aplasia began March 2005 - Tried IVIG - Then cyclosporine and prednisone. Then Danazol, was added. Then only Danazol . HG reached 16.3 March 2015. Taken off all meds. Facebook PRCA group https://www.facebook.com/groups/PureRedCellAplasia/
Reply With Quote
  #3  
Old Sat Apr 14, 2012, 09:22 PM
Alice P Alice P is offline
Member
 
Join Date: Oct 2010
Location: Maryland
Posts: 28
GI Issues

Hi, Cheri -

John had always had GI issues, but we didn't notice any increase (or decrease) in them when he started taking the wheatgrass. Hope it works out for you.

Alice
__________________
Alice, wife of John, diagnosed MDS RAEB-1 5/10. Tried Vidaza, ON 01910.Na (at NIH), & Vidaza + Revlimid with no effect. Progressed to RAEB-2. Supportive care only from 9/2011 until death 1/26/12.
Reply With Quote
  #4  
Old Sun Apr 15, 2012, 09:13 AM
Marlene Marlene is offline
Member
 
Join Date: Oct 2006
Location: Springfield, VA
Posts: 1,348
The exjade messed with John's GI track and it took a long time for it to settle down. It's never returned to his "old normal" schedule.

You may want to back off to one/day and work back up slowly to 3/day. Another thing to try is to stop all sugars for a while.
__________________
Marlene, wife to John DX w/SAA April 2002, Stable partial remission; Treated with High Dose Cytoxan, Johns Hopkins, June 2002. Final phlebotomy 11/2016. As of January 2017, FE is 233, HGB 11.7, WBC 5.1/ANC 4.0, Plts 146K.
Reply With Quote
  #5  
Old Fri Apr 27, 2012, 05:00 AM
Birgitta-A Birgitta-A is offline
Member
 
Join Date: Oct 2007
Location: Stockholm, Sweden
Posts: 1,918
How are you feeling?

Hi Cheri,
We have not heard anything from you the latest weeks. How are you?
Kind regards
Birgitta-A
Reply With Quote
  #6  
Old Fri Apr 27, 2012, 10:30 PM
milliken2 milliken2 is offline
Member
 
Join Date: Apr 2012
Location: Ellwood City, PA. U.S.A.
Posts: 163
Hello All
I read about the wheatgrass in the posts - but since I am so new here - and new to this disease - can you tell me what it is supposed to accomplish? I tried 'Googling' it - and didn't come up with any correlation.

As far as the constipation is concerned - increase your water intake - and I stress water - because anythin else has something in it that needs digested. Of course - fiber is good as well - or if it gets REAL bad - get a bottle of Magnesium Citrate - and I guarantee you that you will 'get cleaned out' - kind of like before a colonoscopy.

I hope you feel better soon.

Beth
__________________
Beth - R.N., B.S.N and wife of recently diagnosed husband who has been classified at stage 4 MDS. and I can't help the one I love the most.
Reply With Quote
  #7  
Old Sat Apr 28, 2012, 05:00 AM
Birgitta-A Birgitta-A is offline
Member
 
Join Date: Oct 2007
Location: Stockholm, Sweden
Posts: 1,918
Wheatgrass juice

Hi Beth,
Wheatgrass is supposed to be a chelating drug. You wrote that Earl is getting a chelating drug in connection with txs. Is it Desferal?
http://www.asco.org/ascov2/Meetings/...stractID=33788
Kind regards
Birgitta-A
Reply With Quote
Reply


Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Cyclosporine side effects BobbyJD Drugs and Drug Treatments 5 Tue Jun 24, 2014 01:48 AM
Long Term Side Effects of Vidaza Jill2008 Drugs and Drug Treatments 6 Sun Jun 1, 2014 08:35 PM
Vidaza side effects: enlarged spleen veola Drugs and Drug Treatments 0 Sun Jul 17, 2011 01:54 AM
Cyclosporine Headache side effects ??? Post stem cell transplant over 60 days. crpa Drugs and Drug Treatments 1 Sat Oct 23, 2010 03:11 PM
cyclosporine side effects SNichols Drugs and Drug Treatments 11 Wed Oct 20, 2010 01:43 PM


All times are GMT -4. The time now is 04:19 PM.


Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
Forum sites may contain non-authoritative and unverified information.
Medical decisions should be made in consultation with qualified medical professionals.
Site contents exclusive of member posts Copyright 2006-2020 Marrowforums.org